Volume 13, issue 4 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Idempotent functors that preserve cofiber sequences and split suspensions

Jeffrey Strom

Algebraic & Geometric Topology 13 (2013) 2335–2346
Abstract

We show that an f–localization functor Lf commutes with cofiber sequences of (N 1)–connected finite complexes if and only if its restriction to the collection of (N 1)–connected finite complexes is R–localization for some unital subring R . This leads to a homotopy theoretical characterization of the rationalization functor: the restriction of Lf to simply connected spaces (not just the finite complexes) is rationalization if and only if Lf(S2) is nontrivial and simply connected, Lf preserves cofiber sequences of simply connected finite complexes and for each simply connected finite complex K, there is a k such that ΣkLf(K) splits as a wedge of copies of Lf(Sn) for various values of n.

Keywords
localization, rationalization, suspension
Mathematical Subject Classification 2010
Primary: 55P60, 55P62
Secondary: 55P35, 55P40
References
Publication
Received: 21 October 2012
Revised: 15 February 2013
Accepted: 18 February 2013
Published: 30 June 2013
Authors
Jeffrey Strom
Department of Mathematics
Western Michigan University
1903 W. Michigan Ave.
Kalamazoo, MI 49008
USA
http://homepages.wmich.edu/~jstrom/